EconPapers    
Economics at your fingertips  
 

Fair valuation of insurance liabilities: Merging actuarial judgement and market-consistency

Jan Dhaene, Ben Stassen, Karim Barigou, Daniël Linders and Ze Chen

Insurance: Mathematics and Economics, 2017, vol. 76, issue C, 14-27

Abstract: In this paper, we investigate the fair valuation of liabilities related to an insurance policy or portfolio in a single period framework. We define a fair valuation as a valuation which is both market-consistent (mark-to-market for any hedgeable part of a claim) and actuarial (mark-to-model for any claim that is independent of financial market evolutions). We introduce the class of hedge-based valuations, where in a first step of the valuation process, a ‘best hedge’ for the liability is set up, based on the traded assets in the market, while in a second step, the remaining part of the claim is valuated via an actuarial valuation. We also introduce the class of two-step valuations, the elements of which are very closely related to the two-step valuations which were introduced in Pelsser and Stadje (2014). We show that the classes of fair, hedge-based and two-step valuations are identical.

Keywords: Fair valuation of insurance liabilities; Market-consistent valuation; Actuarial valuation; Solvency II; Mean–variance hedging (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (32)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668717300963
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Fair valuation of insurance liabilities: Merging actuarial judgement and market-consistency (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:76:y:2017:i:c:p:14-27

DOI: 10.1016/j.insmatheco.2017.06.003

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:insuma:v:76:y:2017:i:c:p:14-27